On the relationship between the proportional hazards and accelerated failure time models in survival analysis

Ramesh C. Gupta, Joel E. Michalek

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The slope parameters in the proportional hazards and accelerated failure time models are shown to be proportional if and only if the error variable in the accelerated failure time model has a generalized extreme value distribution. A differential equation relating the two score functions φ(u) and Φ(u) is established. The error distribution is characterized when φ (u) and Φ(u) are linearly related; subject to this restriction, censored data linear rank procedures are studied.

Original languageEnglish (US)
Pages (from-to)231-234
Number of pages4
JournalStatistics and Probability Letters
Volume3
Issue number5
DOIs
StatePublished - 1985

Fingerprint

Accelerated Failure Time Model
Proportional Hazards
Survival Analysis
Generalized Extreme Value Distribution
Errors in Variables
Score Function
Censored Data
Slope
Linearly
Directly proportional
Differential equation
If and only if
Restriction
Relationships
Survival analysis
Proportional hazards
Errors in variables
Censored data
Differential equations
Generalized extreme value distribution

Keywords

  • accelerated failure time model
  • proportional hazards model
  • survival analysis

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Statistics and Probability

Cite this

On the relationship between the proportional hazards and accelerated failure time models in survival analysis. / Gupta, Ramesh C.; Michalek, Joel E.

In: Statistics and Probability Letters, Vol. 3, No. 5, 1985, p. 231-234.

Research output: Contribution to journalArticle

@article{8cc1e3b6d438451e92f602afecbdc6be,
title = "On the relationship between the proportional hazards and accelerated failure time models in survival analysis",
abstract = "The slope parameters in the proportional hazards and accelerated failure time models are shown to be proportional if and only if the error variable in the accelerated failure time model has a generalized extreme value distribution. A differential equation relating the two score functions φ(u) and Φ(u) is established. The error distribution is characterized when φ (u) and Φ(u) are linearly related; subject to this restriction, censored data linear rank procedures are studied.",
keywords = "accelerated failure time model, proportional hazards model, survival analysis",
author = "Gupta, {Ramesh C.} and Michalek, {Joel E.}",
year = "1985",
doi = "10.1016/0167-7152(85)90036-7",
language = "English (US)",
volume = "3",
pages = "231--234",
journal = "Statistics and Probability Letters",
issn = "0167-7152",
publisher = "Elsevier",
number = "5",

}

TY - JOUR

T1 - On the relationship between the proportional hazards and accelerated failure time models in survival analysis

AU - Gupta, Ramesh C.

AU - Michalek, Joel E.

PY - 1985

Y1 - 1985

N2 - The slope parameters in the proportional hazards and accelerated failure time models are shown to be proportional if and only if the error variable in the accelerated failure time model has a generalized extreme value distribution. A differential equation relating the two score functions φ(u) and Φ(u) is established. The error distribution is characterized when φ (u) and Φ(u) are linearly related; subject to this restriction, censored data linear rank procedures are studied.

AB - The slope parameters in the proportional hazards and accelerated failure time models are shown to be proportional if and only if the error variable in the accelerated failure time model has a generalized extreme value distribution. A differential equation relating the two score functions φ(u) and Φ(u) is established. The error distribution is characterized when φ (u) and Φ(u) are linearly related; subject to this restriction, censored data linear rank procedures are studied.

KW - accelerated failure time model

KW - proportional hazards model

KW - survival analysis

UR - http://www.scopus.com/inward/record.url?scp=46549094517&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=46549094517&partnerID=8YFLogxK

U2 - 10.1016/0167-7152(85)90036-7

DO - 10.1016/0167-7152(85)90036-7

M3 - Article

AN - SCOPUS:46549094517

VL - 3

SP - 231

EP - 234

JO - Statistics and Probability Letters

JF - Statistics and Probability Letters

SN - 0167-7152

IS - 5

ER -